Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can insomnia be managed when Trazodone makes me lose my motor skills and balance?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3633 Questions

default
Posted on 4 days ago in Sleep Disorders
Question: I HAVE al1 HR. AGO. ij HAVE TRIED ALL THE OVER THE COUNTER SLEEP AND NONE WORKED. I WENT TO FAMILY DOCTOR AND HE GAVE ME TRAXADONE WHICH MADE ME SICK LOOSE ALL BODILY FUCTIONS AND NO MUSCLE CONTROL. SO HE GAVE ME TEMAZEPAM 15 MG.IT IS NOW 2 HRS SINCE I TOOK THE XXXXXXX AND STILL AWAKE
doctor
Answered by Dr. Olsi Taka 4 hours later
Brief Answer:
Suvorexant or Seroquel may be tried.

Detailed Answer:

Hello,

I see among your medications that you are taking Clonazepam as well. Clonazepam is from the same group as Temazepam, benzodiazepine group. These medications work well at first but then they may create tolerance, meaning their efficacy drops. That may be a reason why Temazepam is not working if you have been using Clonazepam.

Since you seem to have used all over the counter measures and antidepressants, they have produced too many side effects I guess. One prescription alternative which may be left to try would be Suvorexant (brand name Belsombra).

Another possibility would be Quetiapine (Seroquel). It is known for other indications in psychiatric patients but in small dosages, it is commonly used to treat insomnia as well.

Hope I have answered your query.

Regards,
Dr. Olsi Taka
Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  

Recent questions on  Quetiapine

doctor1 MD

My story is a difficult one, I went through a rough patch last year, Myself and my wife was looking to buy a new house and we battled to find one for 9 months, whilst staying with my folks. This made me a bit depressed so went out a lot with my friends and drank a lot of whiskey and smoking cigarettes. We then finally got the house we wanted, me being very excited, went out with friends and got horribly drunk and smoked a half a packed of menthol cigarettes. The next morning i was very sick, with a huge hangover, this carried on for 2 weeks. I was urinating like a racing horse. I also felt that my kidneys were very tender, I went to the doctor and she gave me a cortisone injection. Then i went to a doctor and he told me I had crystals in my kidneys and that it would go away. I have to drink a lot of water and drink citro soda to flush my kidneys clean. I also used to drink allergex antihistamine which was a sedative drug. The doctor told me this makes people drowsy and that I should rather use Loratadine because it is not a sedative drug. When I started using this drug i made me feel very funny but I thought it would be a side affect, after a weeks use of this medication i stated getting panic attacks. This then made my brain felt like it was making waves like the ocean, also a feeling of being drunk and I new something was not right in my brain. I then went out with my wife to her companies year end function and had one glass of Champaign and two shooters. The following eve i got another pannic attack. I went to bed and slept, i woke up at 3 in the morning and it felt as if my brain was running like a V8 Engine. and at a high frequency pitch. I then walked in the house feeling very restless I could not stand i could not sit still. This continued for 3 days, then I admitted myself into hospital. I was diagnosed with psychomotor epilepsy (TLE) ( The psychiatrist told me my brain frequencies are out of synch) . I was then put on Alprazolam medication and zyprexa and epilim. This didn’t make me feel very good my sight wasn’t good and dint feel myself. As soon as people came near me I wanted to hurt them stab them with a knife if I was eating. And my vision was not good as if I was in a dream state. I then went back to the doctor saying that I stopped taking the eplim, she then changed the medicine to tegratol and seroquel. The seroquel was a total brain dysfunctional, So I stopped taking the seroquel medication and only drank the tegratol. I could do nothing at work my brains memory and concentration was of that of a gold fish ( with the seroquel). I then went to neurologist for another scan and he said there is no more brain problem and that there is no more epilepsy. The doctor took me off the Alprazolam and I woke up at three in the morning. I then admitted myself into hospital where they pumped all medication out of my body, and then they gave me urbanol, 75mg of lamotrigine, 2 tabs camcolit and etamien to sleep. I then went back to sphyciatrist and she gave me Epilim again, I again didn’t drink it, cause it made my brain feel funny. I then decided i wanted to go to a sleep clinic where there was another neurologist, he told me I had an illness and that it was not epilepsy. He then send me to another psychiatrist. I am now on 100 mg of lamotrigine, 100mg malipoxin (trazodone), and clonazepam (Rivotril)



I still have weird feelings in my brain, which is only related to extreme anxiety. There are periods during the day that I feel horribly drunk (Intoxicated feeling) as if I had a whole bottle of whiskey and feel as if the brain cells are burning. I have heached over my two frontal lobes, headaches on the side of my head. I get lots of cold sweats, I stress a lot on how I feel, which I know is not good for the anxiety, My body is sore in the morning as if I have flue, and also periods during the course of the day I Have feeling as if something is eating my brain. I also had brain fog symptoms, somptoms of my brain being squeezed, as if it is dehydrated. My brain doesn’t feel clear, as if the brain power is suppressed. I also have a feeling of having a hang over sometimes. My brain feels like water moving in the ocean.

I have read a lot on the internet on diseases like dementia and other mental illnesses. But I think I have severe anxiety which was caused by the alcohol. Im still concerned that I have brain damage

I am not an alcoholic, I only drink with my friends, And I don’t smoke during the day. I only had 5 hard party sessions in 2 months. I don’t have any cravings besides for sweets (Sugar)



Could the cigarette smoking together with the alcohol cause temporary seizures? I am so worried about brain damage, or is the anxiety making me feel stupid with not good memory and concentration. I had one MRI and two EEG scans. I am so paranoid and worried about my health. It feels like a live in a dream. Should I go for any other brain scans? Like a PET CAT, MEG scan?

I think the anxiety is also physically killing me.

I have now also gone for acupuncture sessions. As the doctor in our church which specialises in Chinese medicine says my central nervous system is going up and down. Every doctor has something else to say and it is freaking me out.



Please help

Eon

doctor1 MD

I have been prescribed 375 mg of Venlafaxine (stepped up from 300 mg) and have just been prescribed Seroquel (25 mg) for sleep. Since taking Venlafaxine I have a fairly severe case of hand tremors, which my psychiatrist appears to see as a non-issue. Knowing that Seroquel is an anti-psychotic drug has me concerned about it s effects, especially given the fact that I am on the maximum safe dosage of Venlafaxine (or so I have been told). Realisitically I know that this is a low dose, but I can t help but be fearful. Is my worry unfounded? Should I remain concerned?

doctor1 MD

I have a 30 yr old grandson diagnosed with schizophrenia who is on 800 mg quetiapine fumarte daily. lately he has been prescribed 150 mg OXcarbazepine for angry outbursts in addition to quetiapine. the pharamist seemed reluctant with him taking these drugs together and I have held off until I get additional info. thank you. Doris Bordenski @ YYYY@YYYY

doctor1 MD

Is there a med available in a Generic form (for insurance and financial purposes) that is similar to invega that can help a patient diagnosed with Wernicke s encephalopathy? My brother takes invega 3MG and Seroquel, which we get in a generic. Healthcare changes has made us suddenly responsible for paying $400 per month for the Invega. Any suggestions?

doctor1 MD

SIR I HAVE BEEN TAKING CLONAZEPAM 2MG SINCE 1998.WITH OTHER DRUGS LIKE TRIKA ,PROTHEIDIN MIRTAZE QUTIAPIN SR RESPECTIVELY WITH NITROZEPAM REMITEX ZOLFIDEM AND GABAPIN 600MG SR TILL2013.IN 2013 MY PSYCHIATRIST PUT ME ON 2MG CLONAZEPAM +400MG...

doctor1 MD

The medications that I am taking are: Atorvastatin 40 mg, once daily, Lisinopril 20 mg twice daily, Amlodipine 5 mg, once daily, Metoprolol Tartrate 25 mg, twice daily, Quetiapine 600 mg at night, quetiapine 200 mg in morning, and Prozac, 40 mg in...

doctor1 MD

SIR I HAVE BEEN SUFFERING RADHER MORE BY INSOMNIA THAN BIPOLAR DISORDER SINCE1998.I HAVE BEEN TREATED BY PSYCHITRIST. MY DOSE WAS 1 -2MG CLONAZEPAM+75MG PROTHEDIN UPTO2005 2.2MG CLONAZEPAM+ 15 MG MIRTAZE THAN 30MG MIRTAGE UPTO2010. 3. 2MG...